Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 19, NWS Lubbock, TX

November 23, 201424 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 23, 2014, 3:18 AM CST for 24 counties in Texas. It took effect at Nov 23, 2014, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:18 AM CST (09:18 UTC)
In effect from
Nov 23, 2014, 10:00 AM CST
Expired
Nov 23, 2014, 5:29 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3348 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WWUS74 KLUB 230918
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
318 AM CST SUN NOV 23 2014

...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE SOUTH
PLAINS AND ROLLING PLAINS LATER THIS MORNING THROUGH THE AFTERNOON...

.RATHER BREEZY WEST WINDS WILL DEVELOP LATE THIS MORNING AHEAD OF
A COLD FRONT...BEFORE VEERING TO THE NORTHWEST BY THE AFTERNOON.
WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET.

TXZ021>044-232200-
/O.NEW.KLUB.WI.Y.0019.141123T1600Z-141124T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
318 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...WILL INCREASE LATE THIS MORNING AND BECOME SUSTAINED
  FROM THE WEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH...THEN
  VEER TO THE NORTHWEST AT SIMILAR SPEEDS.

* IMPACTS...STRONG CROSS WINDS ALONG NORTH TO SOUTH ROADWAYS LATE
  THIS MORNING...SWITCHING TO EAST TO WEST ROADWAYS BY THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
346 
WWUS74 KLUB 232122
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CST SUN NOV 23 2014

TXZ021>044-240000-
/O.CON.KLUB.WI.Y.0019.000000T0000Z-141124T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
322 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...NORTHWEST TO NORTH WINDS AT 30 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT ON EAST-WEST ROADWAYS DUE TO
  STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
552 
WWUS74 KLUB 232329
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CST SUN NOV 23 2014

TXZ021>044-240030-
/O.CAN.KLUB.WI.Y.0019.000000T0000Z-141124T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
529 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH...AND WILL
CONTINUE TO FURTHER DECREASE TO AROUND 10 MPH BY MID TO LATE THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:53 AM CST, 25 minutes earlier.

Area forecast discussion, Nov 23, 2:53 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
253 AM CST SUN NOV 23 2014

.SHORT TERM...
THE UA LOW WHICH PROVIDED SHOWERS AND THUNDERSTORMS TO PORTIONS OF
THE ROLLING PLAINS YESTERDAY...CONTINUED TO PROGRESS EAST ACROSS ERN
TX PER 08Z WATER VAPOR SATELLITE IMAGERY. LOOKING AT THE SFC...A
DEEPENING SFC LOW ACROSS WRN KS IS RESPONSIBLE FOR THE GRADUAL
INCREASE IN SW SFC WINDS ON THE CAPROCK EARLY THIS MORNING /10-20
MPH/ WHICH IN TURN IS FILTERING IN DRYER AIR ONTO THE CAPROCK
/DEWPOINTS IN THE TEENS AND 20S/. HOWEVER...MOIST LOW LEVELS LINGER
OFF THE CAPROCK THEREBY PROMOTING SCT-BKN STRATUS AND LIGHT PATCHY
FOG. SINCE THE SFC LOW IS PROGGED TO TRANSLATE EAST ACROSS THE
CENTRAL PLAINS IN THE NEXT FEW HOURS...THE DRYLINE BOUNDARY WILL
ALSO SHIFT EAST TO THE ROLLING PLAINS AT 09Z-10Z...HENCE SCOURING
OUT THE LINGERING LOW CLOUDS AND FOG. NEAR SUNRISE...MOST OF THE
CWA WILL BE UNDER THE INFLUENCE OF BREEZY WRLY SFC WINDS.

AS FLOW ALOFT BACKS TO NEAR ZONAL LATER THIS MORNING ATTENTION
WILL TURN TO AN EMBEDDED DISTURBANCE THAT WILL BE BEARING DOWN ON
THE REGION NEAR SUNRISE...AND PROGRESSING ACROSS THE SOUTHERN
PLAINS THIS AFTN. LIGHT QPF SIGNALS ARE NOTED MORE SO ACROSS THE
PANHANDLES ASSOCIATED WITH THIS DISTURBANCE...HOWEVER THE MAIN
FOCUS WILL BE THE CORRIDOR OF STRONGER WIND SPEEDS BROUGHT IN BY
THIS DISTURBANCE. CWA ABL MIXING TO AOA 700 MB WILL TAP INTO AN
IMPRESSIVE 60 KTS BY LATE MORNING/EARLY AFTN. AS SUCH...MODEL
GUIDANCE HINTING AT SFC WIND SPEEDS EQUATING WIND ADVISORY
CRITERIA /SUSTAINED SPEEDS OF AT LEAST 31 MPH/ APPEARS VALID. THIS
DISTURBANCE WILL NOT BE DONE WITH US YET...AS ITS ASSOCIATED COLD
FRONT WILL IMPINGE ON THE AREA BY LATE AFTN. PRESSURE RISES ON THE
ORDER OF 8 MB PER 3 HRS WILL PROMOTE PERSISTENT WIND ADVISORY
SPEEDS BUT FROM A NRLY DIRECTION. WILL THEREFORE BE ISSUING A WIND
ADVISORY COMMENCING AT 16Z AND ENDING AT 00Z WHERE THEREAFTER...A
NOTABLE DECLINE IN WIND SPEEDS WILL OCCUR.

BOTH DAYTIME AND OVERNIGHT TEMPS WILL BE COOLER THAN RECENT DAYS DUE
TO THE COLD FRONTAL PASSAGE ADVECTING IN A COOLER AIRMASS. HIGH
TEMPS WILL WARM ONLY INTO THE LOWER 50S NW TO MIDDLE 60S SE...WITH
OVERNIGHT LOWS IN THE LOWER 20S NW TO MIDDLE 30S SE.

&&

.LONG TERM...
QUIET WEATHER IN THE OFFING THIS WEEK WITH UPPER LEVEL RIDGING
OVER THE WRN CONUS. ONE MORE COLD FRONT MONDAY NIGHT WILL
REINFORCE COOL AIR IN PLACE ACROSS THE FCST AREA WITH HIGHS
TUESDAY 5 TO 10 DEGREES COOLER THAN NORMAL. HOWEVER...INCREASES IN
HEIGHTS AND THICKNESSES AS THE UPPER RIDGE MIGRATES EWD POINT TO
WARMER TEMPERATURES WEDNESDAY AND THURSDAY. WILL RAISE TEMPS
THOSE DAYS IN LINE WITH GFS MOS. LATE WEEK STILL HAS MUCH
UNCERTAINTY REGARDING THE POTENTIAL FOR COLD AIR TO MOVE INTO THE
FCST AREA. MODELS CONTINUE TO SHOW LITTLE CONTINUITY...RUN-TO- RUN
OR WITH EACH OTHER...AND ENSEMBLE MOS SHOWS A SPREAD OF 25 TO 30
DEGREES IN POSSIBLE TEMPERATURES FOR FRIDAY AND SATURDAY. WILL
HOLD THE LINE FOR NOW AND CONTINUE TO FCST NEAR MODEL CONSENSUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  24  50  21  50 /  10  10   0   0   0
TULIA         52  28  53  24  51 /  10  10   0   0   0
PLAINVIEW     54  29  53  25  51 /  10  10   0   0   0
LEVELLAND     57  30  53  24  52 /   0  10   0   0   0
LUBBOCK       58  30  54  27  52 /   0  10   0   0   0
DENVER CITY   58  30  53  26  51 /   0  10   0   0   0
BROWNFIELD    59  30  53  27  52 /   0  10   0   0   0
CHILDRESS     57  34  58  31  54 /   0  10   0   0   0
SPUR          62  34  56  29  55 /   0  10   0   0   0
ASPERMONT     66  35  57  31  55 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

29/07
Hazardous weather outlook, Nov 22, 2:57 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
257 PM CST SAT NOV 22 2014

TXZ021>044-232100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
257 PM CST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.